MAUDE Adverse Event Report: ANIKA THERAPEUTICS, INC. ORTHOVISC; SODIUM HYALURONATE FOR INTRA-ARTICULAR INJECTION

ANIKA THERAPEUTICS, INC. ORTHOVISC; SODIUM HYALURONATE FOR INTRA-ARTICULAR INJECTION
Lot Number UNKNOWN
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Death (1802)
Type of Reportable Event Death
Additional Manufacturer Narrative
This report was originally filed on (b)(6) 2017 on the test server.The account was approved and moved to the production server on (b)(6) 2017.I was informed to resubmit all previous files to the production server.Production account approval help desk ticket #(b)(4).Notification of moving files to production account help desk ticket #(b)(4).
 
Event or Problem Description
"the customer reports that in 2015, her mother (the patient), died two weeks after receiving orthovisc injections in her right knee for knee pain.The reporter also states that the patient experienced nausea, vomiting, diarrhea, and shortness of breath in the two weeks prior to her death.Prior to receiving the orthovisc, the patient contacted the clinic to inform the clinic about all of her medical illnesses and complications.The patient further explained to the clinic some of her allergies and the patient was told that if one in particular (allery) had gone into her bloodstream that it could cause death.During the same conversation between the patient and the clinic, the patient requested product information to present to her nephrologist/doctor for review.The patient's medical conditions/history include: kidney disease, chronic heart failure, and unspecified allergies.The reported dates of the injections are: 1st in (b)(6) 2015 and 2nd in (b)(6) 2015.The reported date of death is (b)(6)2 015.".

Brand Name
ORTHOVISC
Common Device Name
SODIUM HYALURONATE FOR INTRA-ARTICULAR INJECTION
Manufacturer (Section D)
ANIKA THERAPEUTICS, INC.
32 wiggins ave
bedford MA 01730
MDR Report Key6789533
Report Number3007093114-2017-00013
Device Sequence Number16180573
Product Code MOZ
UDI-Device Identifier10886705023110
UDI-Public10886705023110
Combination Product (Y/N)Y
Initial Reporter CountryUS
PMA/510(K) Number
P030019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Physician
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2017
Initial Report FDA Received Date08/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;